How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2213  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046

Visit the AMS Bookstore for individual volume purchases.

Browse the current eBook Collections price list

Powered by MathJax
  Remote Access

The Grothendieck inequality revisited

About this Title

Ron Blei

Publication: Memoirs of the American Mathematical Society
Publication Year: 2014; Volume 232, Number 1093
ISBNs: 978-0-8218-9855-0 (print); 978-1-4704-1896-0 (online)
Published electronically: March 11, 2014
Keywords:The Grothendieck inequality, Parseval-like formulas, integral representations, fractional Cartesian products, projective continuity

View full volume PDF

View other years and numbers:

Table of Contents


  • Chapter 1. Introduction
  • Chapter 2. Integral representations: the case of discrete domains
  • Chapter 3. Integral representations: the case of topological domains
  • Chapter 4. Tools
  • Chapter 5. Proof of Theorem 3.5
  • Chapter 6. Variations on a theme
  • Chapter 7. More about $\Phi $
  • Chapter 8. Integrability
  • Chapter 9. A Parseval-like formula for $\langle {\bf {x}}, {\bf {y}}\rangle $, ${\bf {x}} \in l^p$, ${\bf {y}} \in l^q$
  • Chapter 10. Grothendieck-like theorems in dimensions $>2$?
  • Chapter 11. Fractional Cartesian products and multilinear functionals on a Hilbert space
  • Chapter 12. Proof of Theorem 11.11
  • Chapter 13. Some loose ends


The classical Grothendieck inequality is viewed as a statement about representations of functions of two variables over discrete domains by integrals of two-fold products of functions of one variable. An analogous statement is proved, concerning continuous functions of two variables over general topological domains. The main result is the construction of a continuous map from into , where is a set, , and is the uniform probability measure on , such that


for an absolute constant . ( is non-linear, and does not commute with complex conjugation.) The Parseval-like formula in [[eqref]]ab1 is obtained by iterating the usual Parseval formula in a framework of harmonic analysis on dyadic groups. A modified construction implies a similar integral representation of the dual action between and , . Variants of the Grothendieck inequality in higher dimensions are derived. These variants involve representations of functions of variables in terms of functions of variables, Multilinear Parseval-like formulas are obtained, extending the bilinear formula in [[eqref]]ab1. The resulting formulas imply multilinear extensions of the Grothendieck inequality, and are used to characterize the feasibility of integral representations of multilinear functionals on a Hilbert space.

References [Enhancements On Off] (What's this?)